Calculus of Variations and Geometric Measure Theory

A. Braides - A. Defranceschi - E. Vitali

A relaxation approach to Hencky's plasticity

created by braidesa on 01 Feb 2018


Published Paper

Inserted: 1 feb 2018
Last Updated: 1 feb 2018

Journal: Applied Math. Optim.
Volume: 35
Pages: 45-68
Year: 1997
Doi: 10.1007/BF02683319


We charachterize the relaxation of the functional obtained from the usual strain energy of linearized elasticity by addition of a term which penalizes the jump discontinuities of the displacement. We give an integral representation on functions with bounded deformation and we show that show that it coincides with the functional which intervenes in the minimum problem for the displacement in the theory of Hencky's plasticity with Tresca's yield conditions.